Case Reports
Journal Article
Review
Add like
Add dislike
Add to saved papers

Frequency of thromboembolic events associated with thalidomide in the non-cancer setting: a case report and review of the literature.

Thalidomide is increasingly being used due to its effectiveness in the treatment of a variety of dermatologic conditions refractory to other treatments. Although thalidomide's side effects have been well-documented in the literature since its entry in the 1950s, some of the risks associated with its use are still being discovered. Recently, increased incidence of venous thrombosis following thalidomide use has been reported in the treatment of diseases with disease-related thrombotic risks, such as malignancy and lupus with antiphospholipid antibody syndrome, as well as concomitant therapy with chemotherapy and/or systemic corticosteroids. We report a case of deep venous thrombosis (DVT) and pulmonary embolus (PE) following thalidomide use in a patient with leprosy (erythema nodosum leprosum, ENL) who was concurrently treated with prednisone, as well as a review of relevant literature. Our findings substantiate an increase in risk for thrombosis following thalidomide use in the dermatology and non-cancer clinical setting.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app